Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

info on meds

I am 57 yrs old and had 2 massive heart attacks on Jan. 10, 2015. Had 2 stents put in. My cardiac doctor placed me on Metoprolol 25mg q day. I was already taking Bisoprolol 5mg BID because I have a racing heart. I didn't even think of them being in the same "family". I immediately noticed having shortness of breath maybe once a day. On my next checkup, I told her about this. Really no response. Now my SOB is several times a day and more intense. Could this possibly be taking these two together  and has anyone else experienced this??
1 Responses
11548417 tn?1506084164
Metoprolol and Bisoprolol are both lipofile betablockers.
Bisoprolol work a bit longer (half life 10-12 hours) than the Metoprolol (3-7 hours), but I still assume that you can switch to a single betablocker.

If your SOB is increasing from once a day to several times and also gets more intense, I suggest that you contact your cardiologist. This does not sound to me like a side effect of the 2 betablockers. Something else might be wrong.

Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.